MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942828350
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the severely tortuous and severely calcified coronary artery.A 3.50 x 28mm synergy megatron was advanced for treatment.However, when inserting the megatron into the guide, the shaft snapped in half at the middle of the delivery system.The pieces were removed with no issues and the procedure was completed with a new device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy megatron mr us 3.50 x 28mm was returned for analysis.A visual and microscopic examination of the crimped stent identified no damages.The stent was securely crimped on the balloon.The balloon cones were reviewed, and no issues were noted.There was no evidence of any positive pressures having been applied to the balloon.A visual and microscopic examination of the bumper tip showed no damage.The device was received in two sections as a result of a break in the hypotube.The break was located at 81cm distal to the distal end of the strain relief.An examination of the break site identified no issues with the device which could have contributed to the break.Both sections of the hypotube were kinked at various locations along both sections of the break.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no damages.No other issues were identified during analysis.
 
Event or Problem Description

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16765597
Report Number2124215-2023-18384
Device Sequence Number17668633
Product Code NIQ
UDI-Device Identifier08714729985730
UDI-Public08714729985730
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2023
Device Model NumberH7493942828350
Device Lot Number0030442125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown